MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; AUTOCLAVABLE RIGID TELESCOPE
Model Number WAIR100A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (omsc) was informed the customer ir, autoclavable rigid telescope was returned to the olympus repair center for a reported ¿objective lens is down¿.The customer reported event was found at an unspecified event.No death or injury and no impact to patient or other has been reported to olympus.Upon inspecting, the misalignment of the objective lens at the distal end of the scope attributing to a cropped image.This report is being submitted to capture the misalignment of the objective lens.
 
Additional Manufacturer Narrative
The repair inspection confirmed the customer reported issue, the objective lens at the distal end of the scope is misaligned attributing to a cropped image.The legal manufacturer (oste) performed a review of the device history records for the concerned device.There were no nonconformities associated with the device with respect to the described issue.The investigation is still ongoing; therefore, the customer¿s reported issue cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10) and to correct d5.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "IR", 10 MM, 0°
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16231400
Report Number9610773-2023-00323
Device Sequence Number15166668
Product Code GCJ
UDI-Device Identifier04042761083621
UDI-Public04042761083621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR100A
Device Catalogue NumberWAIR100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown